Q. What are the ways to reduce creatinine level in a diabetic patient?

Answered by
Dr. Hariharan V
and medically reviewed by Dr. Divya Banu M
Published on Sep 07, 2019 and last reviewed on: Sep 09, 2019

Hello doctor,

My father is diabetic as well as a heart patient. Right now we performed a general checkup and in that, they mentioned creatine level is 1.4. How to reduce it?

Dr. Hariharan V

Diabetology General Medicine Internal Medicine Nutritionist
#

Hello,

Welcome to icliniq.com.

It is impossible to reduce creatinine. As you see diabetes is a progressive disease and it affects the kidney. When we control our blood sugar strictly, we may postpone getting the kidney problem for many years. But if we do not control our blood sugar level strictly, we may get kidney problem soon. The point is, all diabetic people will get a kidney problem. It is only a matter of time.

But there are some ways to prevent worsening of kidney problem. The blood sugar must be well below the normal levels. So please take care of your father's blood sugar level and control it, then the creatinine value may go back.

Each laboratory has their own normal range based on the reagents and types of tests they do. See what is the normal range given for creatinine. If the normal range is more than 1.4, then no need to be afraid.

Since he is also having heart problems, I want to ask you a few questions:

1. Is he having swelling in both legs?

2. Is he having difficulty in breathing even doing his routine activities?

3. Is he passing less urine?

4. Is he already on tablets which increases urination like Lasix or Dytor?

If he is not on Lasix or Dytor and he is having swelling, we can start tablet Lasix which reduces the load to heart and kidney. I want to suggest a drug which prevent kidney failure. Please ask your father to start tablet Nefrosave twice a day after food which is good for kidneys. It can be taken with other tablets. Also, do a test called eGFR, which clearly says whether he has kidney problems or not.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why is there a rise in my creatinine level?

Query: Hello doctor, My creatinine level is 1.9. What should I do? My BP is normal. I am currently on Zyloric 100 mg thrice daily, Atorvastatin 10 mg, and Eltroxin. I have done an ultrasound. I had a USG done with no abnormal findings.  Read Full »

How to prevent creatinine rise?

Query: Hi doctor, I am a 74 year old male. For the past two years I am house-ridden, but not bedridden yet. I feel tired after walking a mere half a kilometer. I walk with the help of a walking stick, because I lose balance while walking. Sometimes I feel orthostatic hypotension. I consulted a cardiol...  Read Full »

Diabetes and Eyes

Article Overview: Diabetes is one of the leading cause for permanent blindness. It is very essential for us to know to avoid the complications of diabetes. Micro-vascular complications will involve eyes, kidneys and nerves in common. But early detection and prevention will avoid permanent disability. Read Article


Dr. Pratap Vgm
Diabetologist

"EYES are the most beautiful organs created by nature which enables us to have vision. It is very important factor for individuals to be independent in their life" Diabetes is a metabolic syndrome entity which is characterized by hyperglycemia, high blood pressure and dyslipedemia. It causes variou...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.